Alert archive / New Mexico / Flash Flood Warnings in 2006
Flash Flood Warning 28, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 7, 2006, 3:59 PM MST for Cibola County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2006, 3:59 PM MST (22:59 UTC)
- Expired
- Aug 7, 2006, 7:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Cibola County, NM
The radar
The Albuquerque radar (KABX), 66 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.0 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 478 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KABQ 072259
FFWABQ
NMC006-080200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
459 PM MDT MON AUG 7 2006
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL CIBOLA COUNTY IN WEST CENTRAL NEW MEXICO
* UNTIL 800 PM MDT
* AT 440 PM MDT...LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING
PERSISTING ON THE ACOMA PUEBLO IN EASTERN CIBOLA COUNTY. WITH THIS
IN MIND...THE FLASH FLOOD WARNING HAS BEEN EXTENDED UNTIL 800 PM.
TORRENTIAL DOWNPOURS HAVE MOVED OUT OF THE AREA...HOWEVER LIGHT TO
MODERATE RAINS WILL PERSIST OVER THE NEXT FEW HOURS. EXPECT STRONG
RUN OFF FROM EARLIER HEAVY RAINS TO PERSIST INTO THE EARLY EVENING.
SEVERAL INDIAN HIGHWAYS ARE STILL EXPERIENCING TWO TO FOUR FEET OF
FLOWING WATER THROUGHOUT THE ACOMA RESERVATION. A FEW HOMES WERE
ALSO EVACUATED JUST SOUTH OF INTERSTATE 40 BETWEEN EXIT 102 AND
ACOMITA. PERSONS ON THE LAGUNA RESERVATION ALSO SHOULD BE ALERT TO
INCREASING FLOWS ALONG THE RIO SAN JOSE AS WATER HAS BEEN RELEASED
FROM THE ACOMITA LAKE DAM.
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.
WATER IN ARROYOS MAY TRAVEL MANY MILES AND TAKE HOURS TO REACH YOUR
LOCATION FROM UPSTREAM RAIN AREAS.
LAT...LON 3500 10770 3509 10762 3513 10723 3469 10721
3464 10748
$$
DPORTER1 follow-up statement
000
WGUS75 KABQ 080155
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
755 PM MDT MON AUG 7 2006
NMC006-080203-
CIBOLA-
755 PM MDT MON AUG 7 2006
...THE FLASH FLOOD WARNING WILL EXPIRE AT 800 PM MDT FOR EAST CENTRAL
CIBOLA COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS
ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS
DIMINISHING. SOME FLOODING WILL CONTINUE...BUT THE THREAT FOR FLASH
FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN ALLOWED
TO EXPIRE...BUT WILL BE REPLACED WITH AN ARROYO AND SMALL STREAM
FLOOD ADVISORY EFFECTIVE UNTIL 200 AM MDT TUESDAY.
LAT...LON 3500 10770 3509 10762 3513 10723 3469 10721
3464 10748
$$
DPORTERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 1:52 PM MST, 2 hours 7 minutes earlier.
Area forecast discussion, Aug 7, 1:52 PM MST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 252 PM MDT MON AUG 7 2006 .DISCUSSION...SHOWERS AND THUNDERSTORMS DEVELOPING BROADLY OVER WESTERN NEW MEXICO WILL INCREASE IN INTENSITY AND COVERAGE THROUGH THIS AFTERNOON...WITH ADDITIONAL SHOWERS AND THUNDERSTORMS DEVELOPING OVER THE MOUNTAINS FROM ALBUQUERQUE NORTHEAST TO RATON. ADDITIONAL SHOWERS ARE ALSO DEVELOPING BETWEEN PORTALES AND TUCUMCARI. ALL SHOWERS ARE MOVING NORTHWARD...AND LOCALLY HEAVY RAINS WITH ROUNDS OF LOCALIZED FLOODING WILL OVERSPREAD THE WESTERN HALF OF THE STATE ONCE AGAIN BY EVENING. CURRENTLY...RIDGE ALOFT REMAINS PARKED OVER THE SOUTHEASTERN U.S. WITH TROUGH ALOFT GRADUALLY LIFTING OFF THE WEST COAST AND MOVING INLAND. PATTERN SUPPORTS CONTINUED BROAD MOIST SOUTHERLY FLOW ACROSS THE STATE WITH PRECIPITABLE WATERS BROADLY EXCEEDING AN INCH AND WELL DISSEMINATED IN THE COLUMN. PATTERN ALOFT RECEIVING SUPPORT NEAR THE SURFACE WITH SURFACE HIGH OVER SOUTHERN COLORADO AND PERSISTENT THERMAL LOW IN THE LOWER COLORADO VALLEY...AND CIRCULATION CONTINUES TO USHER IN LOW LEVEL MOISTURE FROM THE GULF. WATER VAPOR LOOPS SHOWING MUCH MOISTURE RECYCLING FOR WESTERN AND NORTHERN NEW MEXICO...WITH CONTINUED DESTABILIZATION AND CONVECTIVE DEVELOPMENT IN THE FORECAST FOR THE FORESEEABLE FUTURE AS THIS WILL CHANGE LITTLE FOR THE NEXT SEVERAL DAYS. MODELS...CONSENSUS SOLUTION CONTINUES TO ADVERTISE WESTWARD SHOVE OF RIDGE ALOFT TOWARD ARIZONA AS TROUGHS DIG INTO THE U.S. MID ATLANTIC REGION FROM ONTARIO...BUT ANY LOSS OF DYNAMICS ALOFT OVER NEW MEXICO WILL BE OFFSET BY ENHANCED CONVECTIVE DEVELOPMENT IN THE AFTERNOONS WITH LITTLE CHANGE TO MOISTURE DISTRIBUTION STATEWIDE. AS SUCH...FORECASTS REFLECTING SOMEWHAT REDUCED SHOWER COVERAGE THROUGH THE WORK WEEK BUT CONTINUED AFTERNOON CONVECTION WITH LOCALLY HEAVY RAINFALL IN SPOTS USING RECYCLED MOISTURE. NO ADDITIONAL SYNOPTIC SCALE MOISTURE PUSH FROM THE SOUTH APPEARS IN THE EXTENDED PERIODS...SO PATTERN SHOULD REMAIN RELATIVELY UNCHANGED HEADING TOWARD THE END OF THE WORK WEEK. SHY. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 65 90 63 91 / 50 30 30 30 GALLUP.......................... 58 85 57 85 / 30 30 30 30 GRANTS.......................... 56 85 55 85 / 30 40 30 30 GLENWOOD........................ 61 91 62 92 / 20 20 30 40 CHAMA........................... 48 80 48 79 / 60 40 40 50 LOS ALAMOS...................... 54 81 55 83 / 20 20 30 30 RED RIVER....................... 43 73 44 73 / 30 40 40 50 TAOS............................ 53 84 52 85 / 30 20 30 30 SANTA FE........................ 58 85 57 85 / 10 30 30 40 SANTA FE AIRPORT................ 62 86 61 86 / 10 20 20 20 ESPANOLA........................ 56 90 56 90 / 20 10 30 20 ALBUQUERQUE HEIGHTS............. 69 88 69 88 / 10 10 20 20 ALBUQUERQUE VALLEY.............. 67 90 67 90 / 10 10 20 20 ALBUQUERQUE FOOTHILLS........... 64 89 63 88 / 10 10 20 20 ALBUQUERQUE WEST MESA........... 65 92 65 92 / 10 10 20 20 SOCORRO......................... 62 89 62 88 / 10 20 20 10 SANDIA PARK/CEDAR CREST......... 50 77 50 80 / 10 10 20 20 MORIARTY/ESTANCIA............... 56 84 56 85 / 10 10 20 20 CARRIZOZO....................... 58 86 57 86 / 20 20 30 10 RUIDOSO......................... 53 78 52 79 / 40 40 40 30 RATON........................... 55 86 55 87 / 20 10 20 10 LAS VEGAS....................... 55 83 54 83 / 20 30 30 30 ROY............................. 61 85 61 86 / 10 10 10 10 CLAYTON......................... 64 90 64 91 / 10 10 10 10 SANTA ROSA...................... 60 90 60 91 / 10 10 20 10 TUCUMCARI....................... 67 94 66 95 / 20 10 10 10 FORT SUMNER..................... 65 90 66 92 / 10 10 20 10 CLOVIS.......................... 66 91 66 91 / 20 20 20 10 PORTALES........................ 67 91 67 91 / 20 20 20 10 ROSWELL......................... 68 93 68 93 / 20 30 30 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 25
Hazardous weather outlook, Aug 7, 5:00 AM MST, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT MON AUG 7 2006 NMZ001>021-026-081200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MDT MON AUG 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER... SOME THUNDERSTORMS MAY PRODUCE HEAVY RAIN AND LOCALIZED FLOODING ACROSS THE CENTRAL AND NORTH CENTRAL MOUNTAINS...RIO GRANDE VALLEY... NORTHWEST MOUNTAINS...WEST CENTRAL MOUNTAINS AND SOUTHWEST MOUNTAINS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...SOME THUNDERSTORMS MAY PRODUCE HEAVY RAIN AND LOCALIZED FLOODING ACROSS THE WESTERN HALF OF THE STATE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. REPORT RAINFALL AMOUNTS... RISING WATER LEVELS AND/OR FLOODING THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING 1.888.386.7637. 16
In the hours before
Special weather statement, Aug 7, 10:30 AM MST, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1130 AM MDT MON AUG 7 2006 NMZ001>004-008>011-071830- CENTRAL HIGH PLAINS/ESTANCIA VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU- SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- UPPER RIO GRANDE VALLEY-WEST CENTRAL MOUNTAINS- 1130 AM MDT MON AUG 7 2006 ...MORE HEAVY RAIN THUNDERSTORMS EXPECTED ACROSS NORTHWEST AND NORTH CENTRAL NEW MEXICO THIS AFTERNOON... FIRST SHOWERS AND THUNDERSTORMS OF THE DAY ARE FORMING SOUTHWEST OF GRANTS AND NEAR CUBA AND LOS ALAMOS. OTHER EARLY THUNDERSTORMS ARE ALSO DEVELOPING SOUTHEAST OF ALBUQUERQUE FROM EDGEWOOD SOUTHWEST OVER THE MANZANO MOUNTAINS. THESE EARLY STORMS WILL PRODUCE BRIEF HEAVY RAIN OF ONE HALF INCH IN 30 MINUTES. RAINFALL RATES FROM THE STRONGEST STORMS THIS AFTERNOON BETWEEN 1 PM AND 5 PM WILL AGAIN RANGE FROM ONE TO TWO INCHES IN LESS THAN AN HOUR. NEW FLOOD ADVISORIES OR POSSIBLE FLASH FLOOD WARNINGS MAY BE REQUIRED FOR CENTRAL CIBOLA COUNTY SOUTH OF GRANTS BEFORE 1 PM AS STORMS REPEAT OVER AREAS THAT SAW PERSIST RAINS LAST NIGHT. CONTINUE TO LISTEN FOR ADDITIONAL STATEMENTS REGARDING THE TREND AND MOVEMENT OF DEVELOPING STORMS. 03
Special weather statement, Aug 7, 11:10 AM MST, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1210 PM MDT MON AUG 7 2006 NMZ002-003-071900- NORTHWEST MOUNTAINS INCLUDING JEMEZ-UPPER RIO GRANDE VALLEY- 1210 PM MDT MON AUG 7 2006 ...BRIEF HEAVY RAIN NEAR LOS ALAMOS AND NORTHWEST OF ESPANOLA... THUNDERSTORMS NEAR LOS ALAMOS ARE PRODUCING SOME OF THE FIRST HEAVY RAINS OF THE AFTERNOON WITH RAINFALL RATES ESTIMATED AT NEAR ONE INCH AN HOUR. THE FIRST STORM WAS LOCATED JUST NORTHEAST OF LOS ALAMOS OVER GARCIA CANYON. A NEW STORM IS DEVELOPING JUST SOUTHWEST OF LOS ALAMOS AND MOVING TOWARDS THE CITY WITH INCREASING RAIN...SO SOME STREET FLOODING MAY OCCUR IN LOS ALAMOS BEFORE 1230 PM. STORMS ARE ALSO INCREASING JUST WEST OF HIGHWAY 84 BETWEEN ESPANOLA AND ABIQUIU SO WATCH FOR BRIEF ARROYO FLOWS AS THESE STORMS MOVE NORTHEAST ACROSS THE HIGHWAY. CONTINUE TO LISTEN FOR ADDITIONAL STATEMENTS REGARDING THE TREND AND MOVEMENT OF DEVELOPING STORMS. 03
Special weather statement, Aug 7, 12:00 PM MST, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 100 PM MDT MON AUG 7 2006 NMZ001>005-008>011-014-015-072000- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU- SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 100 PM MDT MON AUG 7 2006 ...THUNDERSTORMS WITH HEAVY RAIN INCREASING ACROSS NORTHWEST AND NORTH CENTRAL NEW MEXICO... SHOWERS AND THUNDERSTORMS ARE BEGINNING TO INCREASE IN SIZE AND INTENSITY ACROSS NORTH CENTRAL AND WEST CENTRAL NEW MEXICO. BEST CHANCES FOR AN EARLY AFTERNOON HEAVY RAIN SOAKING WILL COME FROM STORMS NOW CLUSTERED OVER CIBOLA COUNTY MAINLY SOUTH OF GRANTS AND FROM NEW STORMS DEVELOPING BETWEEN MORIARTY AND SANTA FE. BOTH SANTA FE AND CIBOLA COUNTIES ARE BEING MONITOR FOR POSSIBLE FLOOD ADVISORY BEFORE 2 PM. OTHER LESS INTENSE STORMS ARE BUILDING WEST AND NORTHWEST OF SOCORRO. STORMS CONTINUE ALSO JUST NORTHEAST OF LOS ALAMOS AND NEAR THE HIGHWAYS JUST NORTH AND AND NORTHEAST OF ESPANOLA. SATELLITE AND RADAR IMAGES ALSO SHOW INCREASING STORMS IN MCKINLEY COUNTY FROM NEAR CROWNPOINT WEST TO GALLUP. STORMS IN ARIZONA WILL LIKELY MOVE NORTHEAST INTO WESTERN SAN JUAN COUNTY SOUTH OF SHIPROCK BEFORE 130 PM. RAINFALL RATES FROM THE STRONGEST STORMS THIS AFTERNOON BETWEEN 2 PM AND 5 PM WILL AGAIN RANGE MOSTLY FROM ONE TO TWO INCHES IN LESS THAN AN HOUR. CONTINUE TO LISTEN FOR ADDITIONAL STATEMENTS REGARDING THE TREND AND MOVEMENT OF DEVELOPING STORMS. 03
Special weather statement, Aug 7, 3:00 PM MST, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 400 PM MDT MON AUG 7 2006 NMZ001>005-008>011-014-015-072300- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU- SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 400 PM MDT MON AUG 7 2006 ...THUNDERSTORMS WITH HEAVY RAIN CONTINUING ACROSS WEST CENTRAL AND NORTH CENTRAL NEW MEXICO... AT MID AFTERNOON HEAVY RAIN WAS PRODUCING AREAS OF FLASH FLOODING ACROSS EASTERN CIBOLA COUNTY ON THE ACOMA AND LAGUNA RESERVATIONS. STORMS WITH RAIN OF ONE INCH IN 20 TO 25 MINUTES WILL CONTINUE ALONG INTERSTATE 40 BETWEEN GRANTS AND LAGUNA INTO LATE AFTERNOON. THESE CIBOLA COUNTY STORMS HAVE ALSO PRODUCED OUT FLOW WIND BOUNDARIES WHICH WILL MOVE INTO THE ALBUQUERQUE METRO AREA FROM THE WEST BY 430 PM. STAY ALERT FOR THUNDERSTORMS TO DEVELOP QUICKLY AROUND ALBUQUERQUE AND RIO RANCHO AS THESE WINDS RACE EAST TO THE SANDIA MOUNTAINS. OTHER HEAVY RAIN THUNDERSTORMS WILL BE LOCATED OVER NORTHWEST SANDOVAL COUNTY FROM NEAR SAN YSIDRO TO CUBA AND ALSO BETWEEN JEMEZ SPRINGS AND LOS ALAMOS. WATCH FOR WATER INCREASING IN SMALL ROAD DIPS ALONG HIGHWAY 4 BETWEEN SAN YSIDRO AND LOS ALAMOS. THUNDERSTORMS FROM SURROUNDING QUEMADO IN CATRON COUNTY...PLUS OTHERS NEAR GALLUP NORTHEAST TO CHAMA AND ALSO BETWEEN SANTA FE AND TAOS WILL BE AT THEIR PEAK RAIN INTENSITY THROUGH 7 PM. SO OTHER AREAS OF NORTH CENTRAL AND WEST CENTRAL NEW MEXICO MAY REQUIRE FLOOD ADVISORY OR FLASH FLOOD WARNINGS. CONTINUE TO LISTEN FOR ADDITIONAL STATEMENTS REGARDING THE TREND AND MOVEMENT OF DEVELOPING STORMS. 03/46
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 1:27 PM MST | Flash Flood Warning | ABQ | Cibola | 63 min |
| Aug 7, 2:30 PM MST | Flash Flood Warning | ABQ | Cibola | 90 min |
Nearby
Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.